[Previous Months][Date Index][Thread Index][Join - Register][Login]
[Message Prev][Message Next][Thread Prev][Thread Next]

Re: [IP] Re: steroids!

In a message dated 6/15/99 5:32:32 PM Eastern Daylight Time, 
email @ redacted writes:

<<  I am brand new to the pump-- started last friday on insulin after a 
 week on saline (my choice, I wanted to be VERY sure of what I was doing).  
 Things were ok until sat. afternoon when my ortho doc injected my thumb with 
 steroids to treat trigger finger, which I had been suffering with for almost 
 five months.   THEN he tells me that the steroids "may" affect my blood 
 sugar.  Let me tell you, I have been running 250 to 450, even with a 
 correction factor of 1:40.   >>

		Hi, my son went through pretty much the same thing you 
describe here.  He's 9 and when he started the pump in the beginning of May, 
by the end of the second week of pumping, he was on oral steroids 
(prednisone) for a bad asthma attack.  Well, it definitely was an adventure 
to say the least.  We had him on steroids in the past (part of the reason for 
getting him on the pump), so we knew what to expect as far as the outrageous 
numbers go, but I must say it was MUCH easier to handle being on the pump.  
We just kept bolusing as necessary, and giving him temporary basal rates to 
cover the in-between time.  It worked out just fine.  It just so happens he's 
on it again this week for another bad asthma attack, and we've been lingering 
in the 250's to 300's rather than the 500's and over that we were used to 
seeing on shots!  Keep in close contact with your CDE and doc and don't 
worry, you're doing a great job for being on the pump so short a time....we 
can definitely identify with your "baptism of fire" here.  Take care and good 
luck, hope you feel better soon.
Insulin Pumpers website http://www.insulin-pumpers.org/
for mail subscription assistance, contact: HELP@insulin-pumpers.org